MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINELOOPPLUS ANCHOR W/OC DS; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINELOOPPLUS ANCHOR W/OC DS; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210709
Medical Device Problem Codes Break (1069); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during a shoulder repair surgery on (b)(6) 2021, it was observed that the tip on the anchor on the lupineloopplus anchor w/oc ds device broke.There were no fragments generated.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that the device has an anchor tip breakage.The device was received and evaluated.Upon visual inspection, it could be observed that the anchor is bent, also the sutures are tensioning from the anchor to the handle's groove.The shaft has no structural anomalies.A manufacturing record evaluation was performed for the finished device 8l25782 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing investigation was performed; as a result, there is a 100% control at different stages of production.Anchor tightening, by a torque meter + anchor/shaft assembly + anchor/shaft gap with a measuring gauge.Also, 100% visual control: check that no degradation on the suture and on the anchor is present.There has been a closer look on the in-process controls.The results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the document reviewed.The sample was deeply reviewed by scanning electron microscope (sem); as a result, the images shows evidence of plastic deformation.When polylactic acid (pla), the component of this device, is exposed to temperatures above 21 degrees celsius, its structure gets compromised as it tends to lose mass, it provides flexibility to the polymer chains producing a decrease in the degree of crystallinity of the structure and the microhardness values causing these types of deformations.These damages have typical characteristics of material exposed to temperatures higher than recommended, however this cannot be conclusively determined.Based on the results, this complaint can be confirmed.The possible root cause of this failure can be attributed to the devices were exposed to a temperature higher than the recommended while in stock.Temperatures over 21 degrees celsius and the pre-set tension on the sutures may lead to a bent anchor.No further information has been provided to help in the determination of the root cause for this failure.As per ifu: store in a cool dry place.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LUPINELOOPPLUS ANCHOR W/OC DS
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12831376
Report Number1221934-2021-03376
Device Sequence Number13825990
Product Code MAI
UDI-Device Identifier10886705001071
UDI-Public10886705001071
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number210709
Device Catalogue Number210709
Device Lot Number8L25782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer11/19/2021
12/13/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date11/22/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown